MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM CORTEX SCREW SELF-TAPPING 26MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM CORTEX SCREW SELF-TAPPING 26MM; SCREW, FIXATION, BONE
Model Number 204.826
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during an open reduction internal fixation (orif) when the surgeon was fixing a tibia and was drilling for a 3.5 cortex screw, the drill bit broke off and a portion remained in the patient's bone.The surgeon then put the cortex screw in and tried to remove the cortex screw and had difficulties backing it out using an unknown screwdriver, so the surgeon drilled over the opposite end of the cortex screw and a portion of it broke.There were fragments but the screw fragments were removed and all of it came out.There was a surgical delay of five to ten (5-10) minutes.The patient outcome was unknown.Concomitant device reported: unknown screwdriver (part# unknown, lot# unknown, quantity 1).This report is for one (1) 3.5mm cortex screw self-tapping 26mm.This is report 1 of 2 for (b)(4).

Brand Name
3.5MM CORTEX SCREW SELF-TAPPING 26MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10686387
Report Number2939274-2020-04691
Device Sequence Number3161593
Product Code HWC
UDI-Device Identifier10886982146311
UDI-Public(01)10886982146311
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number204.826
Device Catalogue Number204.826
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2020
Initial Report FDA Received Date10/15/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5MM DRILL BIT/QC/GOLD/110MM; UNK - SCREWDRIVERS
Outcome Attributed to Adverse Event Required Intervention;